Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 30, 2021, 11:56 AM CDT for Walton County, Florida. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2021, 11:56 AM CDT (16:56 UTC)
- Expired
- Aug 30, 2021, 12:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 31 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 12:02 PM CDT | MARINE TSTM WIND 42 | 2 Wnw Blue Mountain Bea, FL | WEATHERSTEM UNIT AT ED WALLINE BEACH ACCESS REPORTS WIND GUST OF 42 MPH. |
| Aug 30, 12:19 PM CDT | MARINE TSTM WIND 48 | 2 Wnw Blue Mountain Bea, FL | WEATHERSTEM UNIT AT ED WALLINE BEACH ACCESS REPORTS WIND GUST OF 48 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1312 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WWUS82 KTAE 301656
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1256 PM EDT Mon Aug 30 2021
FLZ007-008-010-012-108-112-301745-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
North Walton FL-Washington FL-
1256 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of northwestern Bay,
Walton and southwestern Washington Counties through 145 PM EDT/1245
PM CDT/...
At 1255 PM EDT/1155 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles east of Destin to
near Santa Rosa Beach to 20 miles west of Panama City Beach. Movement
was north at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Live Oak, Freeport, Ebro, Pond Creek, Oakwood Hills,
Portland, Alpine Heights, Villa Tasso, Seminole Hills, Gulf Resort
Beach, Blue Mountain Beach, De Funiak Spring Airport, Seaside, Bahama
Beach, Rock Hill and Millers Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3038 8616 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3087 8639 3061 8584 3014 8581 3010 8585
3022 8605 3031 8639 3040 8640
TIME...MOT...LOC 1655Z 191DEG 39KT 3038 8635 3033 8623 3025 8619 2995
8616
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 10:35 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 30, 10:35 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1135 AM EDT Mon Aug 30 2021
.NEAR TERM [Through Tonight]...
The center of weakening Tropical Storm Ida is currently moving
northward through western Mississippi. Ida will continue moving
north today, then move northeast across Tennessee on Tuesday.
After a break from rain bands this morning, we are closely
watching the slow-moving rain band over the western Panhandle. It
is expected to slowly move east this afternoon and evening,
affecting many of our Central Time Zone counties. The two main
concerns will be flash flooding and a short-lived tornado or two.
Regarding tornadoes, our severe parameters over our western
counties show effective bulk shear of 20-30 knots, including a
somewhat veering low-level wind profile with height. Moderate
convective instability is in place. MOB has already put out a few
Tornado Warnings today over the far western Panhandle in
association with the line that has now moved east through Santa
Rosa County. This could most resemble a QLCS tornado type setup in
our western counties this afternoon, characterized by short-lived
tornadoes at the bookend of any bowing segments in the line of
storms.
Regarding flash flooding, SPC mesoanalysis shows PW values near
and extremely moist 2.3" over our far western counties, with the
strong low-level winds supporting strong moisture transport off
the Gulf. Latest CAMS guidance shows potential for 2-4 inches of
rain through this evening over Walton, Geneva, and Coffee
Counties. A Flash Flood Watch along and west of a line that
includes Bay, Washington, Holmes, Geneva, and Dale Counties.
&&
.AVIATION...
[Through 12Z Tuesday]
A line of storms currently over the western Panhandle will be
moving eastward this afternoon and evening, likely affecting ECP
and DHN. Further east, it will take longer for storms to arrive at
TLH and ABY, possibly holding off until later this evening,
though a brief air mass thunderstorm cannot be ruled out. Low
CIGs look to develop again overnight tomorrow for all terminals in
the moist air mass.
&&
.MARINE...
Seas at buoys 42039 and 42036 have subsided to 8 feet and 5 feet
respectively. Seas may not drop much further until Wednesday.
Southwest winds will increase on Tuesday and Wednesday as Ida
passes by to our north across Tennessee and then the Central
Appalachians. Some guidance points to winds peaking in the 25-30
knot range on Wed.
The wave continued wave action along our west- and southwest-
oriented shores raises the concern for a renewed round of minor
coastal flooding. For the afternoon forecast cycle, will be
further assessing the need for a Coastal Flood Advisory.
Tropical Storm Ida will make its way north through Mississippi
today while weakening later today into a Tropical Depression. It
will turn northeast across Tennessee on Tuesday, then cross the
Central Appalachians on Wednesday. Southwest and westerly breezes
over the northeast Gulf will freshen and become strong as Ida
moves by to the north. Ida will exit off the U.S. Northeast coast
on Thursday, and a weak trailing front will drag south into the
northeast Gulf on Thu night.
&&
.PREV DISCUSSION [644 AM EDT]...
.SHORT TERM [Tuesday Through Wednesday]...
Ida will track across the Tennessee Valley tomorrow and southerly
flow across the region will continue. Rainbands from the storm
will move across the area tomorrow allowing for high rain chances,
particularly across the western half of the CWA. The potential
for heavy rain with this will continue, mainly across the Florida
Panhandle and southeast Alabama. The rainfall amounts forecast for
today combined with this has led us to issue a Flash Flood Watch
that continues through Tuesday. Further details regarding the
flood potential can be found in the hydrology section. In addition
to the flash flood threat, a few tornadoes and gusty winds will
be possible in the rainbands. SPC has highlighted from generally
west of Tallahassee to Albany in a slight risk with a marginal
risk across the remainder of the region.
By Wednesday, Ida will continue to weaken as it approaches the
eastern U.S. Moisture continues to stream across the region with
another active day of above normal PoPs. Some of the focus for
higher rainfall amounts will shift to the Big Bend area on
Wednesday.
.LONG TERM [Wednesday Night Through Monday]...
By Thursday, Ida will move into the mid-Atlantic. The higher PoPs
will begin to shift southward as the trough Ida is absorbed into
pushes across the region. This will eventually result in lower rain
chances for much of the area through the weekend - the exception may
be portions of the Big Bend where PoPs remain more near normal.
.FIRE WEATHER...
A wet pattern will continue to remain in place through at least
Wednesday with above average chances of precipitation expected,
especially across the Florida Panhandle and into SE Alabama. This
precipitation is expected to slide eastward overnight Monday and
into Tuesday to portions of the Florida Big Bend and SW Georgia.
Given the increased moisture across the region from Ida, there are
no fire weather concerns or dispersion concerns at this time.
.HYDROLOGY...
Ida will continue to track across Louisiana and into Mississippi
today and then eventually into the Mid-Atlantic on Thursday.
Rainbands from the system will continue to affect the region through
early this week, bringing heavy rain to the area particularly today
and tomorrow. Two to five inches of rain are expected across the
Florida Panhandle and portions of southeast Alabama with isolated
higher amounts possible. Given the wet soils across the region, have
gone ahead and issued a flash flood watch for portions of the
Florida Panhandle and southeast Alabama through Tuesday. A few of
the river points in the region could approach action stage,
however, it would likely take the higher rainfall amounts to push
the rivers into flood. Outside of this region, rainfall amounts
are expected to be around 1-3 inches through Wednesday, with
isolated higher amounts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 90 76 87 74 89 / 40 50 70 70 70
Panama City 87 76 85 75 87 / 70 80 90 80 70
Dothan 88 73 82 73 88 / 60 70 90 60 50
Albany 92 75 85 75 90 / 40 30 70 50 50
Valdosta 92 74 88 74 87 / 20 10 50 50 70
Cross City 92 76 89 76 85 / 20 20 50 60 80
Apalachicola 86 78 85 75 85 / 40 60 80 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Flash Flood Watch through Tuesday evening for Central Walton-
Coastal Bay-Holmes-Inland Bay-North Walton-South Walton-
Washington.
High Surf Advisory until 7 PM CDT this evening for Coastal Bay-
South Walton.
GA...None.
AL...Flash Flood Watch through Tuesday evening for Coffee-Dale-Geneva.
GM...Small Craft Advisory until 4 AM CDT Wednesday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...Haner
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Bunker
HYDROLOGY...FieuxIn the hours before
Special weather statement, Aug 30, 11:30 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1130 AM CDT Mon Aug 30 2021
ALZ065-068-FLZ007-008-010-301715-
Coffee AL-Geneva AL-Central Walton FL-North Walton FL-Washington FL-
1130 AM CDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of southwestern Coffee,
western Geneva, northeastern Walton and Washington Counties through
1215 PM CDT...
At 1130 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Laurel Hill to 9 miles north
of Eglin Air Force Base. Movement was north at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Chipley, De Funiak Springs, Bonifay, Samson, Eglin Air Force
Base, Bradford, Liberty, Live Oak, Paxton, Ponce De Leon, Kinston,
Caryville, Wausau, Westville, Ebro, Oakwood Hills, Cluster Springs,
Whitehead Crossroads and Logan Field Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8639 3100 8619 3135 8620 3112 8586
3099 8604 3081 8610 3068 8587 3079 8582
3083 8549 3078 8543 3044 8549 3039 8600
3040 8600 3044 8590 3049 8586 3058 8589
3074 8615 3062 8625 3072 8639
TIME...MOT...LOC 1630Z 196DEG 36KT 3085 8646 3074 8629
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 11:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1256 PM EDT Mon Aug 30 2021
FLZ007-008-010-012-108-112-301745-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
North Walton FL-Washington FL-
1256 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of northwestern Bay,
Walton and southwestern Washington Counties through 145 PM EDT/1245
PM CDT/...
At 1255 PM EDT/1155 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles east of Destin to
near Santa Rosa Beach to 20 miles west of Panama City Beach. Movement
was north at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Live Oak, Freeport, Ebro, Pond Creek, Oakwood Hills,
Portland, Alpine Heights, Villa Tasso, Seminole Hills, Gulf Resort
Beach, Blue Mountain Beach, De Funiak Spring Airport, Seaside, Bahama
Beach, Rock Hill and Millers Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3038 8616 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3087 8639 3061 8584 3014 8581 3010 8585
3022 8605 3031 8639 3040 8640
TIME...MOT...LOC 1655Z 191DEG 39KT 3038 8635 3033 8623 3025 8619 2995
8616
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:15 PM CDT | Special Marine Warning | TAE | 60 min | |
| Aug 29, 11:09 PM CDT | Special Marine Warning | TAE | 51 min | |
| Aug 30, 2:27 AM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 36 hr |
| Aug 30, 4:58 AM CDT | Special Marine Warning | TAE | 92 min | |
| Aug 30, 10:32 AM CDT | Special Marine Warning | TAE | 28 min | |
| Aug 30, 11:30 AM CDT | Special Weather Statement | TAE | Washington | 45 min |
| Aug 30, 11:38 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 30, 12:34 PM CDT | Special Weather Statement | TAE | Walton | 41 min |
| Aug 30, 2:20 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf, Jackson, Washington | 55 min |
| Aug 30, 2:23 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 30, 2:36 PM CDT | Coastal Flood Advisory | TAE | Bay, Gulf, Walton | 22 hr |
| Aug 30, 2:36 PM CDT | High Surf Advisory | TAE | Gulf | 43 hr |
| Aug 30, 4:11 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 49 min |
| Aug 30, 12:12 PM CDT | Special Weather Statement | TAE | Decatur | 48 min |
| Aug 30, 12:21 PM CDT | Special Weather Statement | TAE | Grady | 39 min |
| Aug 30, 12:59 PM CDT | Special Weather Statement | TAE | Grady | 31 min |
| Aug 30, 1:43 PM CDT | Special Weather Statement | TAE | Dougherty, Mitchell | 47 min |
| Aug 30, 2:29 PM CDT | Special Weather Statement | TAE | Calhoun, Clay, Dougherty, Lee, Quitman, Randolph and 1 more | 61 min |
| Aug 30, 1:26 PM CDT | Tornado Warning | TAE | Coffee | 23 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.